Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 71, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 3, 2004, 10:10 AM CDT for Terry County, Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2004, 10:10 AM CDT (15:10 UTC)
- Expired
- Jun 3, 2004, 11:15 AM CDT
- In force
- 65 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Terry County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 3.2 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1345 J/kg
- Mixed-layer CIN
- -317 J/kg
- Mixed-layer LCL
- 646 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 370 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 9.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLUB 031510
SVRLBB
TXC445-031615-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
1009 AM CDT THU JUN 3 2004
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TERRY COUNTY IN NORTHWEST TEXAS
* UNTIL 1115 AM CDT
* AT 1007 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 21
MILES SOUTHWEST OF BROWNFIELD...OR JUST NORTH OF
SEAGRAVES...MOVING EAST AT 10 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE UNION AND
BROWNFIELD.
LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 7 4 5 1 2 9 0.
LAT...LON 3296 10257 3298 10244 3298 10223 3337 10225
3332 10258
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 7:39 AM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Jun 3, 7:39 AM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 735 AM CDT THU JUN 3 2004 .UPDATE... HAVE UPDATED PORTIONS OF THE SOUTH PLAINS FOR FLASH FLOOD WATCH ...PRIMARILY FROM LUBBOCK TO GUTHRIE...SOUTH TO ASPERMONT THEN WEST TO TAHOKA. SCATTERED TO NUMEROUSE SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP IN DEEP MOISTURE OVER THE REGION THIS MORNING. THESE THUNDERSTORMS ARE DEVELOPING AND MOVING ACROSS AREAS THAT HAVE ALREADY RECEIVED HEAVY RAIN THIS MORNING. THE TEXAS TECH MESONET SITE AT ABERNATHY HAS ALREADY RECORED 2.40 INCHES OF RAIN SINCE 545 THIS MORNING. THIS AREA OF PRECIPITATION HAS SHIFTED SOUTH INTO LUBBOCK COUNTY AND HAS EXPANDED EASTWARD. CURRENTLY EXPECT THE ACTIVITY TO WIND DOWN BY LATE MORNING...THUS HAVE ONLY RUN THE FLASH FLOOD WATCH UNTIL 1100 AM. && PREVIOUS DISCUSSION .SHORT TERM... THE WEAK COOL FRONT WHICH MOVED THROUGH MOST OF THE AREA YESTERDAY SHOULD HELP LOWER TEMPERATURES ACROSS MOST OF THE FORECAST AREA TODAY. SOUTHEAST SURFACE WINDS WILL MAINTAIN ABUNDANT LOW LEVEL MOISTURE AND PROVIDE A SLIGHT CHANCE OF AFTERNOON/NIGHTIME THUNDERSTORMS. WIND SHEAR AND INSTABILITY WILL BE SUFFICIENT SUCH THAT ANY STORMS WHICH DEVELOP COULD BECOME SEVERE. THE FORECAST SOUNDING FOR THIS AFTERNOON AT LUBBOCK SHOWS A CONVECTIVE TEMPERATURE OF 85...WHICH IS NEAR THE FORECAST HIGH. THE LOWER CONVECTIVE TEMPERATURE MAY HELP GET A FEW STORMS GOING...HOWEVER THERE APPEARS TO BE A LACK OF FOCUSING MECHANISM. AS SUCH...RAIN CHANCES WILL REMAIN LOW THROUGH THE AFTERNOON AND EARLY EVENING HOURS. UPPER FLOW IS BECOMING MORE NORTHWESTERLY...SO WILL HAVE TO WATCH OVERNIGHT HOURS FOR A POTENTIAL OF STORMS MOVING IN FROM HIGHER TERRAIN TO OUR NORTHWEST. .LONG TERM... 00Z MODEL RUN INDICATED NORTHWEST FLOW TO CONTINUE ACROSS THE REGION THROUGH THROUGH THE END WEEKEND. UPPER FLOW THEN BEGINS A TRANSITION TO WEST SOUTHWEST MONDAY AS A STRONG UPPER LOW DIVES INTO THE PACIFIC NORTHWEST. APPEARS LOW LEVEL MOISTURE TO REMAIN IN PLACE OVER THE REGION AND THIS COMBINED WITH AFTERNOON HEATING AND DISTURBANCES RIDING DOWN THROUGH THE NORTHWEST FLOW WILL WARRANT MENTION OF PRECIPITATION. AGAIN WITH NORTHWEST FLOW...EXPECT STORMS TO DEVELOP OVER THE HIGHER TERRAIN OF NEW MEXICO/SOUTHEAST COLORADO AND PROPAGATE SOUTHEAST INTO THE REGION WITH BEST CHANCE OF RAIN NORTHEAST SECTIONS. WILL CONTINUE CHANCE TO SLIGHT CHANCE OF PRECIPITATION. MODELS DEVELOP A SURFACE LOW OVER THE PANHANDLE SATURDAY AFTERNOON AND TRY TO PUSH A COLD FRONT SOUTH INTO THE FA ON SUNDAY. APPEARS FRONT TO STALL OUT SOMEWHERE ON THE SOUTH PLAINS...SO WILL RETAIN SLIGHT CHANCE PRECIP ON SUNDAY. WILL HAVE TO WATCH AND SEE HOW LONGWAVE TROUGH EVOLVES NEXT WEEK OVER THE WESTERN CONUS...AS MAY HAVE TO INCREASE POPS OVER THE FA. XI && .PRELIMINARY POINT TEMPS/POPS... FRIONA 84 60 91 64 / 20 40 20 20 TULIA 83 62 90 64 / 20 40 20 20 PLAINVIEW 84 63 90 65 / 20 40 20 20 LEVELLAND 85 64 91 68 / 20 30 20 20 LUBBOCK 85 64 91 68 / 70 30 20 20 BROWNFIELD 89 65 92 68 / 20 20 20 20 CHILDRESS 85 66 88 68 / 20 40 20 30 SPUR 85 66 90 68 / 70 30 20 20 ASPERMONT 85 68 89 70 / 70 30 30 20 && .LUB WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 11 AM FOR TXZ035>038-041>044. && 04/11
Hazardous weather outlook, Jun 3, 6:00 AM CDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 600 AM CDT THU JUN 3 2004 TXZ021>044-042300- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER- STONEWALL-SWISHER-TERRY-YOAKUM- 600 AM CDT THU JUN 3 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... CONVECTIVE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF THE EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS TODAY AND TONIGHT. A STRONG SOUTHEAST LOW LEVEL FLOW WILL INTERACT WITH A NORTHWEST FLOW ALOFT TODAY AND TONIGHT. THUNDERSTORMS WILL DEVELOP AND MOVE TO THE SOUTHEAST ACROSS THE AREA. STRONG WIND SHEAR WILL ALLOW FOR ROTATING UPDRAFTS AND PROVIDE THE POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AFTERNOON AND FRIDAY NIGHT AS A SEVERAL WEAK BOUNDARIES FROM PREVIOUS STORMS LINGER OVER THE AREA. SOME OF THESE STORMS MAY HAVE THE POTENTIAL TO BECOME SEVERE ACROSS THE CENTRAL SOUTH PLAINS AND LOW ROLLING PLAINS. .DAYS TWO THROUGH SEVEN... .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 7:10 PM CDT | Severe Thunderstorm Warning | LUB | Cottle | 20 min |
| Jun 3, 5:55 AM CDT | Severe Thunderstorm Warning | LUB | Crosby | 35 min |
| Jun 3, 12:45 PM CDT | Flash Flood Warning | LUB | Hockley, Terry | 90 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.